Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 73, NWS Amarillo, TX

May 14, 20174 counties in Texas

NWS Amarillo, TX issued this severe thunderstorm warning at May 14, 2017, 7:23 PM CDT for 4 counties in Texas. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2017, 7:23 PM CDT (00:23 UTC)
Expired
May 14, 2017, 8:30 PM CDT
In force
67 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Carson County, TX, Hutchinson County, TX, Moore County, TX, Roberts County, TX

The radar

The Amarillo radar (KAMA), 56 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 7:48 PM CDTTSTM WND GST 761 Nnw Stinnett, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2017-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 267 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2017-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
267 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
3218 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

232 
WUUS54 KAMA 150023
SVRAMA
TXC065-233-341-393-150130-
/O.NEW.KAMA.SV.W.0073.170515T0023Z-170515T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
723 PM CDT SUN MAY 14 2017

The National Weather Service in Amarillo has issued a

* Severe Thunderstorm Warning for...
  Northwestern Carson County in the Panhandle of Texas...
  Hutchinson County in the Panhandle of Texas...
  Northwestern Roberts County in the Panhandle of Texas...
  Eastern Moore County in the Panhandle of Texas...

* Until 830 PM CDT

* At 723 PM CDT, a severe thunderstorm was located 4 miles northwest
  of Sanford, or 11 miles northwest of Borger, moving northeast at 35
  mph.

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Minor damage to roofs, siding, and trees is possible. 
           Hail damage to vehicles is expected. 

* Locations impacted include...
  Borger, Fritch, Stinnett, Sanford, Lake Meredith and Pringle. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3560 10162 3562 10162 3562 10173 3564 10183
      3605 10166 3605 10096 3553 10129
TIME...MOT...LOC 0023Z 231DEG 31KT 3577 10157 

HAIL...1.25IN
WIND...60MPH
 
$$

JC
4 follow-up statements
415 
WWUS54 KAMA 150050
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
750 PM CDT SUN MAY 14 2017

TXC065-393-150059-
/O.CAN.KAMA.SV.W.0073.000000T0000Z-170515T0130Z/
Carson TX-Roberts TX-
750 PM CDT SUN MAY 14 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CARSON AND
NORTHWESTERN ROBERTS COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore the warning has been cancelled.

LAT...LON 3563 10162 3563 10173 3605 10166 3605 10109
      3585 10109 3562 10123 3562 10162
TIME...MOT...LOC 0049Z 233DEG 19KT 3583 10146 

$$

TXC233-341-150130-
/O.CON.KAMA.SV.W.0073.000000T0000Z-170515T0130Z/
Hutchinson TX-Moore TX-
750 PM CDT SUN MAY 14 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR HUTCHINSON AND EASTERN MOORE COUNTIES...

At 749 PM CDT, a severe thunderstorm was located over Stinnett, or 12
miles north of Borger, moving northeast at 20 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Minor damage to roofs, siding, and trees is possible. Hail 
         damage to vehicles is expected. 

Locations impacted include...
Borger, Fritch, Stinnett, Sanford, Lake Meredith and Pringle. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3563 10162 3563 10173 3605 10166 3605 10109
      3585 10109 3562 10123 3562 10162
TIME...MOT...LOC 0049Z 233DEG 19KT 3583 10146 

HAIL...1.25IN
WIND...60MPH
 
$$

JC
642 
WWUS54 KAMA 150059
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
759 PM CDT SUN MAY 14 2017

TXC233-341-150130-
/O.CON.KAMA.SV.W.0073.000000T0000Z-170515T0130Z/
Hutchinson TX-Moore TX-
759 PM CDT SUN MAY 14 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR HUTCHINSON AND EASTERN MOORE COUNTIES...

At 757 PM CDT, a severe thunderstorm was located near Stinnett, or 
14 miles north of Borger, moving northeast at 35 mph. At 748 PM, a 
gust to 76 MPH was recorded by the West Texas Mesonet site 1 mile 
NNW of Stinnett.

This is a very dangerous storm.

HAZARD...80 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. Tree 
         damage and power outages are likely. Hail damage to 
         vehicles is expected. 

Locations impacted include...
Borger, Fritch, Stinnett, Sanford, Lake Meredith and Pringle. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3563 10162 3563 10173 3605 10166 3605 10109
      3585 10109 3562 10123 3562 10162
TIME...MOT...LOC 0057Z 231DEG 29KT 3586 10141 

HAIL...1.25IN
WIND...80MPH
 
$$

JC
372 
WWUS54 KAMA 150110
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
810 PM CDT SUN MAY 14 2017

TXC341-150119-
/O.CAN.KAMA.SV.W.0073.000000T0000Z-170515T0130Z/
Moore TX-
810 PM CDT SUN MAY 14 2017

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MOORE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. therefore the warning has been cancelled.

LAT...LON 3576 10155 3605 10151 3605 10109 3585 10109
      3574 10116
TIME...MOT...LOC 0109Z 231DEG 31KT 3593 10131 

$$

TXC233-150130-
/O.CON.KAMA.SV.W.0073.000000T0000Z-170515T0130Z/
Hutchinson TX-
810 PM CDT SUN MAY 14 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CENTRAL HUTCHINSON COUNTY...

At 809 PM CDT, a severe thunderstorm was located 8 miles east of
Pringle, or 19 miles north of Borger, moving northeast at 35 mph.

This is a very dangerous storm.

HAZARD...80 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. Tree 
         damage and power outages are likely. Hail damage to 
         vehicles is expected. 

Locations impacted include...
Stinnett and Pringle. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Amarillo.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3576 10155 3605 10151 3605 10109 3585 10109
      3574 10116
TIME...MOT...LOC 0109Z 231DEG 31KT 3593 10131 

HAIL...1.00IN
WIND...80MPH
 
$$

JC
142 
WWUS54 KAMA 150123
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
823 PM CDT SUN MAY 14 2017

TXC233-150133-
/O.EXP.KAMA.SV.W.0073.000000T0000Z-170515T0130Z/
Hutchinson TX-
823 PM CDT SUN MAY 14 2017

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HUTCHINSON COUNTY WILL
EXPIRE AT 830 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Amarillo.

LAT...LON 3576 10155 3605 10151 3605 10109 3585 10109
      3574 10116
TIME...MOT...LOC 0123Z 231DEG 31KT 3600 10120 

$$

JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 6:13 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, May 14, 6:13 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
613 PM CDT Sun May 14 2017

.AVIATION...
00Z TAF Cycle

VFR conditions expected at all three TAF sites through 00Z
Tuesday. A few showers and thunderstorms may affect the Guymon and
Dalhart TAF sites through about 02Z or 03Z Monday, and could
possibly impact the Amarillo TAF site as well but will hold off
mentioning for now. Southeast to south winds 15 to 20 knots with
some gusts near 25 knots will diminish to near 10 to 15 knots
after 02Z to 04Z Monday and then increase from the south 15 to 25
knots with gusts near 30 to 35 knots after 16Z Monday at all three
TAF sites.

Schneider

&&

.PREV DISCUSSION... /Issued 343 PM CDT Sun May 14 2017/

DISCUSSION...

Thunderstorms are possible this afternoon. Satellite imagery from
the 20Z GOES-R shows a CU field developing across our southwest near
a dry line. Radar also indicates storms are strengthening with
lightning indicated on satellite. This discussion will be somewhat
short and sweet to get ready for potential strong to marginally
severe thunderstorms. At 20Z, Deaf Smith county had about a 20
degree dewpoint difference across the county indicating a strong
gradient where cumulus are developing. Bulk and low level shear
values in this region--and overall across the forecast area
--are rather weak, so strong rotating updrafts are not
anticipated. However, given the inverted-V forecast soundings, I
would expect a few thunderstorms that develop to have gusty winds
associated with them. Widespread severe weather is not expected.
As the thunderstorms become more mature, linear organization is
expected given the uniform wind field up to around 500 mb.
Thunderstorms should push east and likely end around sunset with
strong winds being the main threat today/tonight.

Better chances for thunderstorms and severe weather are anticipated
Monday and Tuesday. These storms will be rooted again in the dry
line, so overall coverage and timing will depend a lot on dry line
location as it retreats in the evening hours. Shear values are again
weak on Monday, so strong rotating updrafts are not expected Monday.
However, on Tuesday shear values are much stronger and another
strong dry line is expected to form across central parts of the
Panhandles. Given the ample CAPE, strong shear values, and
placement of the dry line, severe weather chances are better on
Tuesday than Monday, but severe weather is expected on both days.
Tuesday will likely have a better chance for strong rotating
updrafts with all types of severe weather hazards possible.

Thunderstorms are again possible to end the week. Thursday into
Thursday evening there is a chance for severe weather. This is the
only day so say with much confidence about severe weather chances.
Otherwise, we will have to see how the pattern plays out leading
into the end of next week.

Guerrero

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

11/99
Hazardous weather outlook, May 14, 4:01 PM CDT, 3 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
401 PM CDT Sun May 14 2017

OKZ001>003-TXZ001>020-150915-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
401 PM CDT Sun May 14 2017

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms will be possible this afternoon and evening. Some
storms may be strong to severe. Any storms that develop will have
damaging winds as the primary severe weather hazard with gusts
around 50 to 60 mph possible. Small hail will also be a threat.
Thunderstorms should begin to diminish around sunset.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Chances for thunderstorms are expected Monday afternoon through
Tuesday, mainly across central and eastern parts of the Oklahoma
and Texas Panhandles. Large hail and damaging winds are the
primary hazards for Monday. Tuesday has the potential for very large
hail, damaging winds, and a possible threat for tornadoes.

Thunderstorms are again possible towards the end of the week, but
its too early to say with much confidence the possibility of
severe weather a this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Tuesday afternoon.

Guerrero

In the hours before

Special weather statement, May 14, 5:34 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Amarillo TX
534 PM CDT SUN MAY 14 2017

TXZ017-018-142315-
Randall TX-Armstrong TX-
534 PM CDT SUN MAY 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RANDALL AND
SOUTHWESTERN ARMSTRONG COUNTIES UNTIL 615 PM CDT...

At 534 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Palo Duro Canyon, or 16 miles southeast of Canyon,
moving northeast at 15 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Wayside and Palo Duro Canyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3475 10184 3503 10176 3493 10139 3475 10153
TIME...MOT...LOC 2234Z 211DEG 15KT 3482 10171

JC
Special weather statement, May 14, 5:53 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Amarillo TX
553 PM CDT SUN MAY 14 2017

OKZ002-TXZ002-003-142330-
Texas OK-Sherman TX-Hansford TX-
553 PM CDT SUN MAY 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TEXAS...HANSFORD AND
EASTERN SHERMAN COUNTIES UNTIL 630 PM CDT...

At 552 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Gruver, or 20 miles west of Spearman, moving
northeast at 40 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Gruver and Morse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3656 10106 3605 10132 3605 10171 3606 10178
      3658 10172
TIME...MOT...LOC 2252Z 207DEG 34KT 3621 10156

JC
Special weather statement, May 14, 6:08 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Amarillo TX
608 PM CDT SUN MAY 14 2017

TXZ013-014-018-019-150000-
Gray TX-Donley TX-Carson TX-Armstrong TX-
608 PM CDT SUN MAY 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ARMSTRONG...SOUTHERN
CARSON...SOUTHWESTERN GRAY AND NORTHWESTERN DONLEY COUNTIES UNTIL 700
PM CDT...

At 608 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Claude, moving northeast at 30 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Panhandle, Claude, Groom, Washburn and Goodnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3499 10163 3507 10162 3543 10156 3521 10094
      3488 10129
TIME...MOT...LOC 2308Z 217DEG 27KT 3506 10143

JC
Local storm report, May 14, 6:10 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
610 PM CDT SUN MAY 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     TSTM WND DMG     12 W STINNETT           35.85N 101.65W
05/14/2017                   MOORE              TX   STORM CHASER

            5 POWER POLES SNAPPED ON FM 1060 ABOUT 9-12 MILES SOUTH
            OF CAPPS SWITCH.

&&

EVENT NUMBER AMA1700464

GUERRERO
Special weather statement, May 14, 6:23 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Amarillo TX
623 PM CDT SUN MAY 14 2017

OKZ002-003-TXZ003-004-150015-
Texas OK-Beaver OK-Ochiltree TX-Hansford TX-
623 PM CDT SUN MAY 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEAVER...
SOUTHEASTERN TEXAS...HANSFORD AND WESTERN OCHILTREE COUNTIES UNTIL
715 PM CDT...

At 623 PM CDT, Doppler radar was tracking a strong thunderstorm over
Spearman, moving northeast at 40 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Perryton, Spearman, Gruver, Waka, Morse and Farnsworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3660 10057 3606 10097 3606 10151 3643 10162
      3650 10163 3650 10165 3658 10167
TIME...MOT...LOC 2323Z 215DEG 36KT 3619 10120

JC
Special weather statement, May 14, 6:57 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Amarillo TX
657 PM CDT SUN MAY 14 2017

TXZ007-008-012-013-150100-
Hutchinson TX-Potter TX-Carson TX-Moore TX-
657 PM CDT SUN MAY 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARSON...
SOUTHWESTERN HUTCHINSON...NORTHEASTERN POTTER AND SOUTHEASTERN MOORE
COUNTIES UNTIL 800 PM CDT...

At 657 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Lake Meredith, or 15 miles southeast of Dumas, moving
northeast at 15 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Fritch, Masterson and Lake Meredith.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3552 10156 3551 10197 3578 10195 3583 10157
TIME...MOT...LOC 2357Z 231DEG 11KT 3568 10179

JC

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 8:20 PM CDTSpecial Weather StatementAMACollingsworth55 min
May 14, 9:15 PM CDTSpecial Weather StatementAMACollingsworth, Wheeler45 min
May 15, 4:57 PM CDTSpecial Weather StatementAMASherman33 min
May 15, 5:23 PM CDTSpecial Weather StatementAMAHartley52 min
May 15, 5:31 PM CDTSevere Thunderstorm WarningAMADallam, Hartley, Moore, Oldham, Potter, Sherman44 min
May 15, 5:33 PM CDTSpecial Weather StatementAMAPotter27 min
May 15, 5:36 PM CDTSevere Thunderstorm WarningAMASherman39 min
May 15, 5:39 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Moore, Sherman66 min
May 15, 5:41 PM CDTSevere Thunderstorm WarningAMAOldham, Potter49 min
May 15, 5:42 PM CDTSpecial Weather StatementAMAArmstrong33 min
May 15, 5:56 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson64 min
May 15, 6:07 PM CDTSevere Thunderstorm WarningAMASherman53 min
May 15, 6:12 PM CDTSevere Thunderstorm WarningAMAMoore, Sherman48 min
May 15, 6:21 PM CDTSevere Thunderstorm WarningAMAHutchinson, Moore54 min
May 15, 6:26 PM CDTSevere Thunderstorm WarningAMAHutchinson, Moore, Potter49 min
May 15, 6:30 PM CDTSevere Thunderstorm WarningAMAHansford, Sherman45 min
May 15, 6:35 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Moore, Sherman55 min
May 15, 6:51 PM CDTSevere Thunderstorm WarningAMACarson, Gray, Hutchinson, Roberts54 min

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.